Florida, 2011Hail and Damaging Winds in Florida, April 5, 2011
April 5, 2011 · NWS JAX · 30 events in 12 counties and zones
The leading edge of a pre-frontal squall line started to impact southeast Georgia and the Suwannee River Valley of north Florida prior to sunrise. A strong 850 mb SW low level jet of 50-60 kts bisected the Jacksonville county warning area with strong helicities supporting rotating cells during the morning.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $16,000
- Crop damage
- None recorded
- Events
- 30
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The leading edge of a pre-frontal squall line started to impact southeast Georgia and the Suwannee River Valley of north Florida prior to sunrise. A strong 850 mb SW low level jet of 50-60 kts bisected the Jacksonville county warning area with strong helicities supporting rotating cells during the morning. Widespread wind damage was reported across the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Apr 5, 2:08 AM EST, 1 hour 37 minutes earlier.
Area forecast discussion, Apr 5, 2:08 AM EST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
308 AM EDT TUE APR 5 2011
...TORNADO WATCH #102 IN EFFECT UNTIL 10 AM FOR ENTIRE AREA...
...DAMAGING WINDS AND ISOLATED TORNADOES POSSIBLE THRU MID-MORNING...
...COOLER TEMPERATURES TONIGHT...
.SYNOPSIS...AMPLIFIED UPPER TROF FROM THE W GREAT LAKES TO THE W
GOMEX APPEARS TO BE BECOMING MORE NEUTRALLY TILTED WITH DECREASING
DIGGING AND INCREASING E MOTION. WELL ORGANIZED SQUALL LINE
EXTENDS FROM THE APPALACHIANS TO THE W FL PANHANDLE AND INTO THE N
CENTRAL GOMEX. NUMEROUS REPORTS OF HAIL AND WIND DAMAGE UPSTREAM
ALONG THE SQUALL LINE. WARM AIR ADVECTION OCCURRING AHEAD OF THE
LINE WITH S TO SW WINDS GUSTING OVER 20 MPH AND TEMPS REMAINING
STEADY IN THE MID 70S. DEW POINTS RANGE FROM THE MID TO UPPER 60S
ACROSS THE AREA.
.SHORT TERM...PRE-FRONTAL SQUALL LINE WILL CONTINUE TO SWEEP
ACROSS THE AREA THRU THE MORNING HOURS. THE GREATEST THREAT FROM
STORMS WILL BE STRONG WINDS WITH A LOWER THREAT FOR LARGE HAIL AND
ISOLATED TORNADOES. MODELS AND VAD WIND PROFILES INDICATE 50-60 KT
LOW- LEVEL JET SHIFTING ACROSS THE AREA WITH ENUF HELICITY AND
INSTABILITY TO WARRANT LATEST SPC TORNADO WATCH FOR THE AREA.
HAVE ISSUED A LAKE WIND ADVISORY FOR THE NW 1/3 OF THE AREA. WRAP-
AROUND CLOUDINESS LOOKS TO BE MINIMAL WITH THIS SYSTEM...AND
ADVISORY AREA MAY NEED TO BE EXPANDED IF MORE LOW-LEVEL WINDS MIX
TO THE SFC THIS AFTERNOON.
PRECIP SHOULD CLEAR THE AREA BY THE END OF THE 1ST PERIOD. HAVE
INCLUDED POSSIBLE SEVERE IN ZFP WITH DAMAGING WIND VERBIAGE. HWO
TIMING AND VERBIAGE LOOKS GOOD...MAINLY A FRESHENING OF WORDING
EXPECTED.
REMAINDER OF FORECAST REVOLVES MOSTLY AROUND TEMPS. MAV AND MET
MOS IN GOOD AGREEMENT...AND A BLEND HAS BEEN USED. MIN TEMPS
EXPECTED TO DIP INTO THE UPPER 30S TONIGHT OVER PORTIONS OF INLAND
SE GA AND THE SUWANNEE VALLEY OF N FL. WARM GROUND TEMPS SHOULD
PREVENT FROST FROM FORMING IN EVEN THE COLDEST AREAS...BUT PATCHES
MAY BE NOTED ON WIND PROTECTED CARS AND ROOFTOPS. TEMPS WILL BEGIN
A GRADUAL WARM-UP AFTER TONIGHT.
.LONG TERM...HAVE LEANED TOWARD THE ECMWF IN THE LATE EXTENDED
PERIOD WITH MINIMAL PRECIP. TEMPS WILL BE WELL ABOVE NORMAL THRU
MOST OF THE PERIOD.
&&
.AVIATION...LOW-LEVEL WIND SHEAR WILL CONTINUE THRU THE MORNING
HOURS. CONDITIONS RETURNING TO MOSTLY VFR THIS AFTERNOON BEHIND
COLD FRONT. GUSTY WINDS WILL CONTINUE INTO THE LATE AFTERNOON.
&&
.MARINE...NEAR SHORE ADVISORY THRU THE AFTERNOON WITH OFFSHORE
ADVISORY THRU THE EVENING. RAPIDLY DIMINISHING WINDS THEREAFTER.
&&
.FIRE WEATHER...EXISTING FIRE WX WATCH WAS UPGRADED TO A RED FLAG
WARNING FOR COMBINATION OF WINDS AND LOW RH VALUES THIS AFTERNOON.
VERY LOW RH VALUES EXPECTED ON WED BUT LOW WIND SPEEDS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 67 38 74 47 / 40 0 0 0
SSI 68 47 66 56 / 70 0 0 0
JAX 70 42 71 52 / 70 0 0 0
SGJ 71 49 69 58 / 80 0 0 0
GNV 72 41 77 50 / 80 0 0 0
OCF 73 43 77 52 / 80 0 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY FROM 8 AM THIS MORNING TO 6 PM THIS
EVENING FOR HAMILTON.
RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 7 PM THIS
EVENING FOR COLUMBIA-HAMILTON-SUWANNEE.
GA...LAKE WIND ADVISORY FROM 8 AM THIS MORNING TO 6 PM THIS
EVENING FOR APPLING-ATKINSON-BACON-BRANTLEY-CLINCH-COASTAL
GLYNN-COFFEE-ECHOLS-INLAND GLYNN-JEFF DAVIS-PIERCE-WARE-
WAYNE.
AM...SMALL CRAFT ADVISORY UNTIL 11 PM THIS EVENING FOR ALTAMAHA
SOUND GA TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 4 PM THIS AFTERNOON FOR
ALTAMAHA SOUND GA TO FLAGLER BEACH FL OUT 20 NM.
&&
CARROLL/ZIBURA/ZAPPEHazardous weather outlook, Apr 5, 2:45 AM EST, 1 hour before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
345 AM EDT TUE APR 5 2011
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-051000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
345 AM EDT TUE APR 5 2011
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...REMAINDER OF TONIGHT...
...TORNADO WATCH NUMBER 102 IN EFFECT UNTIL 10 AM FOR ALL OF
NORTHEAST FLORIDA AND SOUTHEAST GEORGIA...
...DAMAGING WINDS AND ISOLATED TORNADOES POSSIBLE THROUGH EARLY
TUESDAY MORNING...
A STRONG COLD FRONT AND ASSOCIATED SQUALL LINE WILL APPROACH FROM
THE WEST LATE TONIGHT. THE PRE-FRONTAL SQUALL LINE WILL SWEEP ACROSS
THE AREA THROUGH THE LATE NIGHT AND MORNING HOURS. DAMAGING
THUNDERSTORM WINDS WILL BE POSSIBLE...WITH ISOLATED TORNADOES AND
HAIL POSSIBLE AS WELL. STORMS WILL ALSO PRODUCE FREQUENT
CLOUD-TO-GROUND LIGHTNING STRIKES.
FOR THOSE WITH NOAA WEATHER RADIOS...PLEASE ENSURE THAT THEY HAVE
BATTERY BACKUP AND ARE IN STANDBY ALERT MODE THROUGH THIS MORNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THE SQUALL LINE WILL CONTINUE TO ADVANCE ACROSS THE FORECAST AREA
TUESDAY MORNING...WITH THE SLIGHT RISK OF SEVERE THUNDERSTORMS
CONTINUING ACROSS NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. THE MAIN
CONCERN WILL BE DAMAGING WINDS...BUT HAIL AND AN ISOLATED TORNADO
CANNOT BE RULED OUT. THE COLD FRONT WILL MOVE OFFSHORE TUESDAY
AFTERNOON WITH THE SEVERE THREAT ENDING.
TEMPERATURES WILL DIP INTO THE UPPER 30S ACROSS PORTIONS OF INLAND
SOUTHEAST GEORGIA AND THE SUWANNEE RIVER VALLEY OF NORTH FLORIDA
TUESDAY NIGHT. FROST IS NOT ANTICIPATED ON THE GROUND...BUT PATCHY
FROST IS POSSIBLE ON OTHER SURFACES IN NORMALLY COLDER AND
WIND-PROTECTED AREAS.
LOW RELATIVE HUMIDITIES AND STRONG WINDS WILL BRING AN ELEVATED FIRE
DANGER TO PORTIONS OF THE SUWANNEE VALLEY IN NORTH FLORIDA ON
TUESDAY AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED ACROSS THE AREA.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
CARROLL
In the hours before
Special weather statement, Apr 5, 2:02 AM EST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
302 AM EDT TUE APR 5 2011
GAZ132-133-050745-
COFFEE-JEFF DAVIS-
302 AM EDT TUE APR 5 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR COFFEE AND JEFF
DAVIS COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING
VALID UNTIL 345 AM EDT...
AT 303 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 22 MILES NORTHWEST
OF SNIPESVILLE TO 28 MILES WEST OF AMBROSE...MOVING EAST AT 45 MPH.
THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND PRIDGEN...
AMBROSE...SNIPESVILLE...HAZLEHURST...BROXTON...WEST GREEN...DOUGLAS
AND DENTON THROUGH 345 AM EDT. HAIL UP TO THREE QUARTER INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. IF
FURTHER INTENSIFICATION OCCURS A WARNING MAY BE REQUIRED.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM EDT TUESDAY MORNING
FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 3196 8242 3184 8243 3184 8251 3175 8252
3175 8255 3173 8255 3143 8291 3144 8315
3147 8316 3149 8311 3161 8306 3167 8300
3177 8301 3179 8298 3179 8287 3192 8268
3196 8256 3195 8250 3197 8249
TIME...MOT...LOC 0703Z 269DEG 37KT 3205 8284 3154 8342
ZAPPESpecial weather statement, Apr 5, 3:10 AM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
410 AM EDT TUE APR 5 2011
GAZ132-134>136-149>151-163-050900-
APPLING-ATKINSON-BACON-CLINCH-COFFEE-PIERCE-WARE-WAYNE-
410 AM EDT TUE APR 5 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHWESTERN
CLINCH...EASTERN ATKINSON...NORTHWESTERN WARE...NORTHWESTERN
PIERCE...SOUTHEASTERN COFFEE...NORTHWESTERN WAYNE...APPLING AND BACON
COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 500 AM EDT...
AT 410 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST
OF BAXLEY TO 16 MILES WEST OF COGDELL...MOVING EAST AT 50 MPH. THESE
STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND NICHOLLS...
BAXLEY...BICKLEY...AXSON...ALMA...SURRENCY...NEW LACY...MILLWOOD...
DIXIE UNION AND COGDELL THROUGH 500 AM EDT. HAIL UP TO THREE QUARTER
INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM EDT TUESDAY MORNING
FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 3188 8213 3176 8196 3111 8250 3118 8297
3191 8228
TIME...MOT...LOC 0810Z 284DEG 44KT 3188 8219 3117 8293
ZIBURALocal storm report, Apr 5, 3:36 AM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
436 AM EDT TUE APR 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 AM TSTM WND GST 2 W ALMA 31.54N 82.51W
04/05/2011 M52 MPH BACON GA ASOS
THUNDERSTORM WIND GUST TO 52 MPH REPORTED BY ALMA ASOS.
&&
CARROLLEvent by event
27 thunderstorm wind, 2 hail, 1 lightning. Local standard time, as filed.
Thunderstorm Wind, Hamilton
- When
- April 5, 3:45 AM EST
- Where
- Hamilton County, 0.59 mi W of Jennings
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 30.600, -83.110
Wind damaged occurred to 4-5 homes and 2 business in Jennings. About 90 percent of the area was without power. The time of the event was based on radar.
Thunderstorm Wind, Hamilton
- When
- April 5, 3:50 AM EST
- Where
- Hamilton County, 1.92 mi ENE of West Lake
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Park/Forest Service
- Coordinates
- 30.490, -83.100
Widespread tree damage occurred across the county. A large tree was down across Highway 129. Trees were down on power lines on Highway 41. Widespread power outages were also reported.
Thunderstorm Wind, Suwannee
- When
- April 5, 4:00 AM EST
- Where
- Suwannee County, 0.91 mi SW of Live Oak
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 30.290, -82.990
Widespread trees and power lines were blown down across the county. Widespread power outages were also reported.
Thunderstorm Wind, Gilchrist
- When
- April 5, 5:00 AM EST
- Where
- Gilchrist County, 5 mi ESE of Tyler
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 29.630, -82.690
A large oak tree was blown over at 4700 SE 70th Ave in Trenton.
Thunderstorm Wind, Columbia
- When
- April 5, 5:05 AM EST
- Where
- Columbia County, 0.6 mi W of Watertown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 30.180, -82.610
A tree was blown down on a home at 437 SE Rosewood Circle in Lake City. Around 4,500 people were without power on the west side of Lake City due to extensive wind damage.
Thunderstorm Wind, Nassau
- When
- April 5, 5:15 AM EST
- Where
- Nassau County, 0.69 mi N of Hilliard
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Unknown
- Coordinates
- 30.690, -81.920
The roof of an airport hangar was blown off by thunderstorm winds at 37776 East Wood Road. The time of the event was based on radar.
Thunderstorm Wind, Alachua
- When
- April 5, 5:20 AM EST
- Where
- Alachua County, 0.69 mi S of Hague
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 29.760, -82.420
Wind damage was reported at 8223 NW 69th Ave. The time was based on radar imagery.
Thunderstorm Wind, Alachua
- When
- April 5, 5:32 AM EST
- Where
- Alachua County, 1.2 mi W of Gainesville North
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 29.670, -82.340
A tree was blown down onto a building at 5726 NW 91st Blvd. The time of the event was based on radar.
Thunderstorm Wind, Alachua
- When
- April 5, 5:33 AM EST
- Where
- Alachua County, East Alachua
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 29.780, -82.480
A tree was blown down and blocking the road at 9016 NW 143rd Street.
Thunderstorm Wind, Alachua
- When
- April 5, 5:35 AM EST
- Where
- Alachua County, 1.8 mi E of Phifer
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 29.700, -82.340
A tree was blown down onto a home at 8620 NW 13th Street. The event time was based on radar.
Thunderstorm Wind, Nassau
- When
- April 5, 5:40 AM EST
- Where
- Nassau County, 0.91 mi NW of Oneil
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 30.630, -81.530
Trees and power lines were blown down, and a camper was damaged along Blackrock Road near Opel Road. The event time was based on radar.
Thunderstorm Wind, Bradford
- When
- April 5, 5:40 AM EST
- Where
- Bradford County, 1.38 mi ENE of New River
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 29.980, -82.250
Several trees and power lines were blown down. Power outages were reported at the Sante Fe Community College.
Thunderstorm Wind, Alachua
- When
- April 5, 5:43 AM EST
- Where
- Alachua County, 1.2 mi W of Gainesville North
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 29.670, -82.340
Trees and power lines were blown down along NW 93rd Ave from the 4300 block to the 5000 block. The event time was based on radar.
Thunderstorm Wind, Alachua
- When
- April 5, 5:45 AM EST
- Where
- Alachua County, 1.2 mi W of Gainesville North
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 29.670, -82.340
Trees and wires were blown down across the county. The airport was without power.
Thunderstorm Wind, Clay
- When
- April 5, 6:00 AM EST
- Where
- Clay County, 1.93 mi ENE of Lake Geneva
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 29.780, -81.990
Nine trees and power lines were blown down along Oak Drive.
Thunderstorm Wind, Alachua
- When
- April 5, 6:00 AM EST
- Where
- Alachua County, 2.27 mi SE of Santa Fe Lake
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 29.710, -82.050
Widespread tree damage was reported. The time of the event was based on radar imagery.
Hail, Duval
- When
- April 5, 6:00 AM EST
- Where
- Duval County, 2.39 mi NNW of Bowden
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 30.300, -81.640
Quarter size hail was reported at the intersection of St. Augustine Road and Phillips Highway.
Thunderstorm Wind, Clay
- When
- April 5, 6:00 AM EST
- Where
- Clay County, 1.33 mi W of Keystone Hgts to 0.3 mi SSW of Keystone Hgts
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $15,000
- Reported by
- NWS Storm Survey
- Coordinates
- 29.780, -82.052
A downburst wind caused significant tree damage in the southwest section of Keystone Heights, just northwest of Lake Geneva. Damage began near Southeast 42nd Street where large, healthy trees were uprooted and some snapped. A fallen tree damaged a car, and winds lifted and displaced a trampoline 30 feet over a fence. Sporadic tree tops were twisted while others that were still standing indicated a divergent wind pattern. The damage decreased toward the edge of Lake Geneva. The exact cost of tree removal and structural damage was unknown, but the value was estimated.
Lightning, Clay
- When
- April 5, 6:00 AM EST
- Where
- Clay County, 4.14 mi NW of Doctors Lake
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 30.185, -81.806
Lightning caused a structure fire. The extent of damage was unknown, and the cost of property damage was estimated.
Thunderstorm Wind, Duval
- When
- April 5, 6:12 AM EST
- Where
- Duval County, 0.69 mi N of Cosmo
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 30.380, -81.520
An off-duty NWS employee estimated a 60 mph wind gust and damage to a playset in his backyard. A fence was also damaged and a trampoline was blown 20 feet.
Thunderstorm Wind, Duval
- When
- April 5, 6:12 AM EST
- Where
- Duval County, 0.69 mi N of Cosmo
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 30.380, -81.520
An off-duty NWS employee estimated a 60 mph wind gust and damage to a playset in his backyard. A fence was also damaged and a trampoline was blown 20 feet.
Thunderstorm Wind, Duval
- When
- April 5, 6:14 AM EST
- Where
- Duval County, 1.5 mi NNW of Ft Caroline Shrs
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 30.390, -81.480
A mesonet site measured a 62 mph wind gust from 269 degrees The time of the gust was estimated based on the time of the wind report and on radar imagery.
Thunderstorm Wind, Putnam
- When
- April 5, 6:14 AM EST
- Where
- Putnam County, 3.54 mi NNE of Interlachen
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 29.667, -81.876
Wind damage was reported at 309 Anthony Ave in Interlachen. The time of the event was based on radar.
Thunderstorm Wind, Duval
- When
- April 5, 6:15 AM EST
- Where
- Duval County, 0.91 mi SW of Ft Caroline Shrs
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 30.360, -81.480
A large tree was blown down near 12600 Muirfield Blvd East.
Thunderstorm Wind, Putnam
- When
- April 5, 6:30 AM EST
- Where
- Putnam County, 1.38 mi S of Francis
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 29.630, -81.720
Widespread trees were blown down near Frances. The event time was based on radar imagery.
Thunderstorm Wind, Putnam
- When
- April 5, 6:35 AM EST
- Where
- Putnam County, 1.83 mi NE of Luraville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 29.690, -81.610
Several barns were damaged and one was destroyed along Highway 207A. Trees and power lines were reported near San Mateo.
Thunderstorm Wind, St. Johns
- When
- April 5, 6:45 AM EST
- Where
- St. Johns County, 2.16 mi SSE of Tocoi Jct
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 29.840, -81.360
Trees and power lines were blown down on Wildwood Drive near State Road 207. Some trees were up into the power lines.
Thunderstorm Wind, Putnam
- When
- April 5, 6:45 AM EST
- Where
- Putnam County, 0.6 mi E of Pomona Park
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 29.500, -81.590
The roof was blown off of the Moose Lodge in Pomona Park. The time of the event was based on radar imagery.
Thunderstorm Wind, St. Johns
- When
- April 5, 6:50 AM EST
- Where
- St. Johns County, 1.51 mi NNE of Moultrie
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 29.840, -81.310
Trees and power lines were blown down in south St. Augustine.
Hail, Marion
- When
- April 5, 7:02 AM EST
- Where
- Marion County, 0.69 mi N of Ocala
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 29.190, -82.130
Quarter size hail was reported at SW 103rd St and SW 84th Streets in Ocala.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strike in South Carolina, April 5 to 6, 2011$2.6 million · 85 kt wind · 33 events
- Damaging Winds in North Carolina, April 5, 2011$1.6 million · 52 kt wind · 31 events
- Hail and Damaging Winds in South Carolina, April 5, 20111 injured · $204,000 · 74 kt wind · 48 events
- Damaging Winds in Georgia, April 5, 2011$1.1 million · 85 kt wind · 9 events
- Damaging Winds in Georgia, April 5, 2011$496,000 · 65 kt wind · 21 events
- Damaging Winds in Virginia, April 5, 2011$78,000 · 58 kt wind · 42 events
- Tornadoes and Damaging Winds in Maryland, April 5, 2011$48,000 · EF0 · 17 events
- Damaging Winds in Florida, April 5, 2011$52,000 · 53 kt wind · 9 events
- Damaging Winds in North Carolina, April 5, 2011$42,000 · 61 kt wind · 13 events
- Flooding in Pennsylvania, April 5, 2011$55,000 · 2 events
- Damaging Winds in South Carolina, April 5, 2011$30,000 · 60 kt wind · 9 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, April 5, 201160 kt wind · 30 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 288024, 288023, 288022, 288021, 288019, 288017, 288016, 288015, 288014, 288013, 288011, 288012, 288010, 288009, 288007, 288008, 288028, 288032, 288057, 287997, 287998, 287999, 288006, 288005, 288004, 288003, 288001, 288002, 288000, 288026.